UNIGE document Scientific Article
previous document  unige:6463  next document
add to browser collection

Robust Stochastic Dominance: A Semi-Parametric Approach

Cowell, Frank
Published in The Journal of Economic Inequality. 2007, vol. 5, no. 1, p. 21-37
Abstract Lorenz curves and second-order dominance criteria, the fundamental tools for stochastic dominance, are known to be sensitive to data contamination in the tails of the distribution. We propose two ways of dealing with the problem: (1) Estimate Lorenz curves using parametric models and (2) combine empirical estimation with a parametric (robust) estimation of the upper tail of the distribution using the Pareto model. Approach (2) is preferred because of its flexibility. Using simulations we show the dramatic effect of a few contaminated data on the Lorenz ranking and the performance of the robust semi-parametric approach (2). Since estimation is only a first step for statistical inference and since semi-parametric models are not straightforward to handle, we also derive asymptotic covariance matrices for our semi-parametric estimators.
Keywords Welfare dominanceLorenz curvePareto modelM-estimators
Full text
Article (Published version) (981 Kb) - public document Free access
(ISO format)
COWELL, Frank, VICTORIA-FESER, Maria-Pia. Robust Stochastic Dominance: A Semi-Parametric Approach. In: The Journal of Economic Inequality, 2007, vol. 5, n° 1, p. 21-37. https://archive-ouverte.unige.ch/unige:6463

483 hits



Deposited on : 2010-05-04

Export document
Format :
Citation style :